MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47614
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: olympus sphincterotome, kd-v411m-0730.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The returned device is kinked which may have contributed to the resistance felt by the user.Kinks are approximately 1.9 cm, 3.3 cm, and 16.2 cm from the distal end.No damage to the wire guide coating was observed.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Instructions for use state the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet." prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.The sphincterotome exchange was difficult because of resistance with the wire guide.Wire guide [access] was lost from the pancreatic duct due to this resistance.The following additional information was received on 05/16/2018: after wirsum [pancreatic duct] cannulation, the sphincterotome was being exchanged from a wire guide (locking elevator of duodenoscope v system), but a lot of resistance was encountered when performing the wire guide exchange from the sphincterotome.Because of this, the wire guide was pulled out from the wirsum.This caused a lot of extra time in the operating room (or).

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7560536
Report Number1037905-2018-00233
Device Sequence Number11078171
Product Code OCY
UDI-Device Identifier00827002476141
UDI-Public(01)00827002476141(17)210111(10)W4012190
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47614
Device Catalogue NumberAWG2-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/09/2018
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1